advertisement
Question
Posted by: Meme | 2011-02-21

Paper on fluoxetine for SSRI withdrawal

Benazzi F (1998). " SSRI discontinuation syndrome treated with fluoxetine" . Int J Geriatr Pyschiatry 13 (6): 421– 2.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Thanks. As I understood it, it was believed that because fluoxetine is more slowly eliminated from the body, one could usefully switch someone from whatever other SSRI they were on ( more rapidly eliminated ) to Fluoxetine, and then stop the fluoxetine ( Prozac/ Nuzak, etc. ) more easily.
A discontinuation syndrome was not really noticed or talked about in the early days when fluoxetine was the only SSRI we had.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011-02-21

Thanks. As I understood it, it was believed that because fluoxetine is more slowly eliminated from the body, one could usefully switch someone from whatever other SSRI they were on ( more rapidly eliminated ) to Fluoxetine, and then stop the fluoxetine ( Prozac/ Nuzak, etc. ) more easily.
A discontinuation syndrome was not really noticed or talked about in the early days when fluoxetine was the only SSRI we had.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement